Skip to Content

Do childeren become addicted/depended on orapred?

Responses (2)

itsmetoo2 24 Dec 2009

I would be very concerned, this is what I cound on the web:
"Common Side Effects
When using this medication, children may experience trouble sleeping, feelings of depression, increased sweating and appetite, weight gain, nausea or bloating. Their wounds may heal more slowly and they may feel weak and uncoordinated. You may also notice thinning of their skin and increased hair growth. Other side effects are possible and could indicate serious issues. Always tell your doctor if you notice anything unusual or troubling in a child taking Orapred.

Serious Side Effects
Immediately notify the child's doctor if serious side effects occur. These include breathlessness, weight gain of more than five pounds in two days, swelling, severe eye pain or blurred vision, headaches, chest pain, diarrhea, numbness or unusual thoughts or behaviors. Mood swings and personality changes sometimes occur in children who take this medication. Orapred may also slow or inhibit growth. For this reason, growth rate should be carefully monitored if this medication is taken for extended periods.
Signs of Allergic Reaction and Overdose
Seek immediate medical help if your child shows signs of an allergic reaction or overdose. Signs of an allergic reaction to Orapred include difficulty breathing, hives, swollen face, lips, tongue or throat. Signs of overdose include bruising, dry scaly skin, bloating, headache, increased appetite and sweating, mental instability and weakness.
http://www.ehow.com/about_5305971_side-effects-orapred-children.html

mitjason 24 Dec 2009

I've looked all over the internet and through all my text books. Predniosolone is not addictive. It is however a steroid. Steroids can cause some unwanted side effects. Here's a list of a the most common side effects: Gastric Hypersecretory Conditions, Increased Appetite, Infection, Insomnia and Nervousness. It is also band under the WADA (World Anti-Doping Agency) anit-doping rules do to the fact that it's a steroid. I always say if your child is taking the medication as prescribe there should be no problem. Hope this helps. Happy Holidays

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions